Simvastatin induced rhabdomyolysis and hypothyroidism has been reported. - GreenMedInfo Summary
Simvastatin induced rhabdomyolysis and an important clinical link with hypothyroidism.
Int J Cardiol. 2007 Jul 31 ;119(3):374-6. Epub 2006 Nov 13. PMID: 17098308
An 85-year-old woman with renal impairment and hypothyroidism was commenced on high dose simvastatin (80 mg) for better lipid control. Shortly after this she developed severe muscular weakness and laboratory evidence of rhabdomyolysis. Despite having hypothyroidism controlled for years with L-thyroxine (100 mcg), her biochemistry now reflected a hypothyroid state with inadequate thyroid replacement. On discontinuing her simvastatin to treat her rhabdomyolysis, the patient's TSH level decreased to normal within 4 weeks without any change in L-thyroxine dosage. To our knowledge this is only the second case reported in the literature of a rare but important interaction between simvastatin and L-thyroxine and the first case reported with associated rhabdomyolysis.